U.S. doctors online nowAsk doctors free
VA
A 24-year-old female asked:

I got the depo shot march 30th 2014 and last month i was on my period for 10 days this month i have been on for 8 and still spotting is this normal ?

1 doctor answer4 doctors weighed in
Dr. Mary David
Specializes in Obstetrics and Gynecology
2014 or 2015?: If you haven't had DepoProvera in over a year and have been having normal periods this is definitely not normal. However, if you just started Depo this March, irregular and prolonged bleeding is common at first. Over time it usually goes away and you don't have periods at all but you do frequently have irregular bleeding at first when stopping it before periods again become regular.Hope this helps
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 21-year-old female asked:
First depo shot july 3.last period was jun 16. Had unprotected sex. The 18 had pink spotting. 2 weeks later bright red. Am i preg or what is it?
Dr. Kenny Chuu
Internal Medicine 13 years experience
Contraception: It's normal to see some small amounts of spotting, even while on the depo shot. Although it's a very effective contraceptive, it's still not 100%, and... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 24-year-old member asked:
I had my essure put in in mid to late dec. My Depo-Provera shot should have worn off in late feb. It's april and no period since feb, and still spotting daily?
Dr. Arthur Ollendorff
Obstetrics and Gynecology 29 years experience
DepoProvera Effects: Depoprovera is effective for birth control for 13 weeks. The non-contraceptive effects such as irregular bleeding can last up to 6 months in some case... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A female asked:
I have had 2 shots of depo on time.. ive had unprotected sex every week. Last week i had a light period or spotting. Ive never had this on the shot.. i have pains in my lower back and feel like im getting my period but im not. I feel sick nearly every day
Dr. Anne Phelan-adams
A Verified Doctoranswered
A US doctor answeredLearn more
Last shot?: One piece of info you left out is: how long ago was your last shot? If it was more than 3 months ago, most of your symptoms can be explained by your... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 31-year-old female asked:
I was on depo and I stopped last year april then I got my first period last month,it lasted for 4/5 days.This was my 2nd period since I've stopped depo.On Wednesday I was spotting for the entire day then bleed very light on Thursday and it stopped.
Dr. Rebecca Gliksman
Internal Medicine 39 years experience
Depo: Dysfunction bleeding is not uncommon after going off birth control and in particular after depo. https://www.verywellhealth.com/starting-and-stoppi... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked about a 18-year-old female:
Been on Depo-Provera for 8 months i've been spotting but no full period until days ago. I have bad cramps & my next shot is @ the end of feb. What's wrong ?
Dr. Azra Ayubi
26 years experience
Side effects of Depo: Sometimes it can take several months for cycle regulation with depot provera (medroxyprogesterone). As long as the bleeding is not heavy, it's mor... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 26, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.